Alert archive / Ohio / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 12, NWS Wilmington, OH

June 12, 2021Darke County, Miami County, Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 12, 2021, 10:57 PM EDT for Darke County, Miami County, Shelby County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2021, 10:57 PM EDT (02:57 UTC)
Expired
Jun 12, 2021, 11:30 PM EDT
In force
33 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Darke County, OH, Miami County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 11:23 PM EDTTSTM WND DMG3 Sse Greenville, OHTREE DOWN IN JAYSVILLE NEAR 36.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WUUS51 KILN 130257
SVRILN
OHC037-109-149-130330-
/O.NEW.KILN.SV.W.0012.210613T0257Z-210613T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
1057 PM EDT Sat Jun 12 2021

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southwestern Shelby County in west central Ohio...
  Darke County in west central Ohio...
  Northwestern Miami County in west central Ohio...

* Until 1130 PM EDT.

* At 1056 PM EDT, severe thunderstorms were located along a line
  extending from 6 miles south of St. Henry to Greenville to near New
  Madison, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  Greenville, Versailles, Covington, Arcanum, Bradford, Pleasant
  Hill, Ansonia, New Madison, Webster, Wayne Lakes, Russia,
  Gettysburg, Laura, Pitsburg, Osgood, Potsdam, North Star, Gordon,
  Rossburg and New Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4004 8433 3992 8441 3992 8475 4011 8467
      4034 8469 4035 8440
TIME...MOT...LOC 0256Z 291DEG 15KT 4033 8466 4010 8461 3993 8469 

HAIL...1.00IN
WIND...60MPH
 
$$

AR
1 follow-up statement
776 
WWUS51 KILN 130325
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1125 PM EDT Sat Jun 12 2021

OHC037-109-149-130334-
/O.EXP.KILN.SV.W.0012.000000T0000Z-210613T0330Z/
Shelby OH-Darke OH-Miami OH-
1125 PM EDT Sat Jun 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHELBY...DARKE
AND NORTHWESTERN MIAMI COUNTIES WILL EXPIRE AT 1130 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.

LAT...LON 4004 8433 3992 8441 3992 8475 4011 8467
      4034 8469 4035 8440
TIME...MOT...LOC 0324Z 291DEG 15KT 4029 8452 4006 8447 3989 8455 

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:10 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 12, 9:10 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
910 PM EDT Sat Jun 12 2021

.SYNOPSIS...
A weak cold front will pass across the region late tonight into
Sunday. A second cold front will move through Monday afternoon
and evening. Cooler and drier air will then work in for mid
week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
An area of showers and thunderstorms across central Indiana is
pushing slowly southeast toward our area. The airmass across our
eastern Indiana counties is likely worked over at least somewhat
from the convection that occurred there earlier this evening.
So, do expect to see a weakening trend with this activity as it
moves into our area later this evening. However, will have to
keep an eye on it because if it does hold together, it could
move over some of the same areas that received some heavy rain
earlier. Otherwise, the weak cold front will move southeast into
our area overnight. Some of the higher res CAMs are showing
some isolated activity lingering with the front overnight so
will maintain some lower end pops across much of the area
tonight.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Weak front bisecting the area will continue slowly southeast
through the day. Atmosphere will be unstable and expect showers
and thunderstorms to develop and increase in coverage during the
late morning and early afternoon. This activity will push out of
the area before the day is through. Given forecast instability,
cannot rule out a few strong to severe storms. With the front
moving through along with clouds and precipitation, expect highs
to be a little lower with readings in the mid 80s.

In the wake of the front, some ridging will work in which will
allow skies to clear. Lows will fall back into the upper 50s to
lower 60s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Upper level troughing will begin settling into the Ohio Valley from
the northeast on Monday as a secondary cold front and weak surface
low sweep in from the north Monday afternoon. Showers and
thunderstorms are possible ahead of the front due to low level
convergence along the front, afternoon destabilization, and DCVA
associated with an upper level shortwave arriving with the surface
front. Winds shift from the west to the northwest by Monday evening
behind the front bringing cooler and drier air to the region.
Forecast highs are in the middle 80s and forecast lows Monday night
are in the upper 50s.

Upper level troughing amplifies over the Ohio Valley Tuesday through
Wednesday. Simultaneously, surface high pressure builds in from the
northwest. Fair weather will result with highs near 80 and lows in
the 50s under light northerly flow.

Temperatures start moderating on Thursday when surface high pressure
nudges east and upper level heights begin to rise. Developing
southerly flow raises highs into the lower 80s.

The pleasant surface high fully shifts east out of the area on
Friday and the next cold front may start approaching from the
northwest. This results in chances for rain by the end of the work
week.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
Isolated thunderstorms are continuing across parts of eastern
Indiana early this evening. These have been drifting slowly
south so will allow for a VCSH at KCVG/KLUK for the next hour or
two as they could get close to them before dissipating.

Otherwise, a weak cold front will move southeast across the
area late tonight into Sunday morning. This could lead to some
scattered showers and isolated thunderstorms later tonight
and will generally cover this threat with a period of VCSH.
Some areas of fog will also be possible ahead of the front later
tonight but this will be somewhat dependent on the amount of
higher clouds that may move in from the west. For now, will
mainly limit the fog development to the river valleys in the
south with some VLIFR conditions possible at KLUK.

Some shower activity may linger through late morning and into early
afternoon along and southeast of the I-71 corridor but drier
air will otherwise filter in from the northwest through the
afternoon.

.OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...JGL
SHORT TERM...
LONG TERM...Campbell
AVIATION...JGL
Hazardous weather outlook, Jun 12, 10:11 PM EDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1011 PM EDT Sat Jun 12 2021

INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-131100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Highland-
1011 PM EDT Sat Jun 12 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ094>100-OHZ079-081-082-088-131100-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-Pike-
Scioto-
1011 PM EDT Sat Jun 12 2021

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered showers and thunderstorms are expected Sunday into middle
afternoon. A few of the storms could become strong to severe, with
damaging winds and large hail being the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 12, 7:59 PM EDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Wilmington OH
759 PM EDT Sat Jun 12 2021

INZ058-130030-
Fayette IN-
759 PM EDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT FAYETTE COUNTY UNTIL 830 PM
EDT...

At 758 PM EDT, radar indicated a strong thunderstorm near
Connersville, moving south at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Connersville, Glenwood, Columbia, Bunker Hill, Nulltown, Mettel
Field, Alpine, Everton and Falmouth.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3972 8530 3972 8518 3971 8518 3971 8512
      3958 8508 3953 8511 3952 8513 3952 8525
      3953 8530
TIME...MOT...LOC 2358Z 342DEG 8KT 3967 8520

Coniglio
Local storm report, Jun 12, 8:14 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
814 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      N NEW MARION            39.01N 85.36W
06/12/2021                   RIPLEY             IN   911 CALL CENTER

            HIGH WATER FLOWING OVER OLD MICHIGAN ROAD.

&&

JEG
Local storm report, Jun 12, 10:09 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1009 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND DMG     6 S CONNERSVILLE        39.57N 85.16W
06/12/2021                   FAYETTE            IN   911 CALL CENTER

            TREES AND POWER LINES DOWN AT 480 SOUTH AND 121. TIME
            ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Jun 12, 10:17 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1017 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     5 S CONNERSVILLE        39.59N 85.15W
06/12/2021                   FAYETTE            IN   911 CALL CENTER

            TREES DOWN ON 35O SOUTH. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Jun 12, 10:24 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1024 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      NULLTOWN                39.58N 85.16W
06/12/2021                   FAYETTE            IN   911 CALL CENTER

            NUMEROUS ROADS CLOSED DUE TO HIGH WATER, INCLUDING 121,
            COLUMBIA ROAD, FLAT RIDGE BRIDGE, OTT ROAD, LAUREL ROAD.

&&

JEG
Local storm report, Jun 12, 10:28 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TORNADO          4 ENE TOLLESBORO        38.57N 83.51W
06/11/2021  F0               LEWIS              KY   NWS STORM SURVEY

            ESTIMATED MAXIMUM WIND SPEED 65 MPH, MAXIMUM PATH WIDTH
            50 YARDS, PATH LENGTH 0.20 MILES.

&&

JEG

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:30 PM EDTSevere Thunderstorm WarningILNDarke45 min
Jun 12, 11:37 PM EDTAreal Flood AdvisoryILNDarke2 hr
Jun 13, 1:14 PM EDTSpecial Weather StatementILNClinton31 min
Jun 13, 1:22 PM EDTSpecial Weather StatementILNPickaway23 min
Jun 13, 2:14 PM EDTSpecial Weather StatementILNHocking46 min
Jun 13, 2:20 PM EDTSpecial Weather StatementILNFayette25 min
Jun 13, 2:57 PM EDTSpecial Weather StatementILNPike, Ross48 min
Jun 13, 3:02 PM EDTSpecial Weather StatementILNFairfield28 min
Jun 13, 3:09 PM EDTSevere Thunderstorm WarningILNFairfield24 min
Jun 13, 3:16 PM EDTSevere Thunderstorm WarningILNPike, Ross44 min
Jun 13, 3:24 PM EDTSpecial Weather StatementILNAdams36 min
Jun 13, 3:47 PM EDTSevere Thunderstorm WarningILNScioto43 min
Jun 13, 4:04 PM EDTSevere Thunderstorm WarningILNScioto41 min
Jun 13, 4:47 PM EDTSevere Thunderstorm WarningILNAdams, Scioto43 min
Jun 13, 5:21 PM EDTAreal Flood AdvisoryILNAdams, Scioto2 hr
Jun 13, 5:36 PM EDTFlash Flood WarningILNAdams, Scioto2 hr
Jun 13, 5:43 PM EDTSpecial Weather StatementILNAdams32 min
Jun 13, 7:41 PM EDTAreal Flood WarningILNAdams, Scioto3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.